Thunderstorm Wind, Smith
- When
- August 25, 6:15 AM CST
- Where
- Smith County, 4.19 mi N of Lindale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.580, -95.410
A tree was downed on County Road 452 north of Lindale, Texas.
A complex of strong to severe thunderstorms developed south of the Red River across Northeast Texas during the predawn hours of August 25th. These storms developed in a northwest flow environment and were fed by a strong low level jet across eastern Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A complex of strong to severe thunderstorms developed south of the Red River across Northeast Texas during the predawn hours of August 25th. These storms developed in a northwest flow environment and were fed by a strong low level jet across eastern Texas. These storms propagated along a surface based instability axis and produced strong and damaging wind gusts across portions of Cherokee County, Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 25, 5:37 AM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 637 AM CDT TUE AUG 25 2015 .AVIATION... WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 64 91 65 / 30 10 0 0 MLU 91 62 89 63 / 30 0 0 0 DEQ 89 60 90 62 / 20 0 0 0 TXK 87 61 89 64 / 30 0 0 0 ELD 88 60 88 61 / 20 0 0 0 TYR 90 68 92 68 / 30 10 0 0 GGG 90 65 92 66 / 30 10 0 0 LFK 94 68 92 65 / 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 406 AM CDT TUE AUG 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 406 AM CDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY... MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015
TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...
AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015
TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...
AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571
05The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 12:15 UTC.
8 thunderstorm wind. Local standard time, as filed.
A tree was downed on County Road 452 north of Lindale, Texas.
A tree was downed on County Road 46.
A tree was downed on County Road 334.
A tree was downed on County Road 1120.
A tree was downed on County Road 272 and 219 just southeast of town.
A tree was downed on FM 848 near Whitehouse, Texas.
A tree was downed on FM 856 just south of Troup, Texas.
A tree was downed on Hwy. 79 around New Summerfield, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590194, 590195, 590196, 590197, 590199, 590201, 590127, 590128.